Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Change in Meds

(1/1)

msjss:
Hello everyone,

I've been taking Combivir -150/300MG and Viramune - 200MG for 8 yrs and they have kept the HIV undetected.  Than out of the blue during my last doctor's visit my physician ask did I want to change to take 1 pill a day.  I was alarmed at first, because I thought something was wrong, but he stated all was well..just though I'd like to take 1 pill a day instead of 4 pills.  The only side affects I get from time to time are headaches.  He suggestied a change to ATRIPLA. 

What do yo think?

MsJss

newt:
If you are happy with yr combo and its working and you can take the tabs on time there's no need to change.

There are other ways to simplify your combo, like swap the Combivir for something like Truvada (Viread and FTC) or Epzicom (Ziagen+3TC), which are both once a day.

Do you want to take 1 pill/day? Do you want to adjust to a new drug (Sustiva in Atripla, the other two drugs in that tablet being Viread and FTC)?

- matt

msjss:
Matt, thanks for your response. 

I would love to take 1 pill a day, but I don't think I'm willing to go through the adjusting stage.  Especially after reading all the post about Atripla.  I had my physician write the RX, but I don't think I'm going to fill it. 

Thanks again Matt. 

gay4kink:
Well, I'll give you both sides.  I was on the same old 2 drug combo (AZT & Hivid) for 14 yrs.  Obviously not state of the art for along time.  My numbers were good, not excellent (not quite undetectable) but stable all along.  My doc and I discussed all the time the option of changing, but we were both satisfied that as long as it was working for me, why mess with it.  What finally pushed me to change was Hivid going off the market.

So 4 weeks ago, I started Atripla.  The once a day dosing was certainly welcome and I hope it can be another long, long duration combo for me.  I've only had super, super mild side effects.  I'm taking in the evening as they suggest.  I've been experiencing that I wake up after 5-6 hrs of sleep.  Usually, I can then go back to sleep for awhile longer without too much trouble.  That's been about it.

So I certainly would never encourage someone to change drug combos if it's working for them.  If you are able to be consistent taking your existing meds on their schedule, then why change.  However, don't be too fearful of something new.  Obviously some people have more dramatic and difficult side effects, but by no means is it universal.

I held out for quite awhile when there were easier dosing options, but that alone wouldn't get me to change.

livinit66:
I just want to say that having been on Trizivir for four years, I was very hesitant to change meds.  Never a side effect, but wasting pretty quickly in the last year or so. 

My doc indicated that it was the AZT, and recommended a change to Sustiva and Epzicom.  Yes I was very fearful of the change, and what I had read of the side effects (sleeplessness, confusion, rash, blah, blah) I was quite apprehensive. 

I have now been on the new meds (Sustiva and Epzicom) since October 14th and am happy to report that although I had confusion in the am, it has lessened from hours to just a few minutes.  I really do sleep better on the Sustiva as well. 

My heart goes out to the folks who struggle with this combo, but am grateful that it has worked for me.

Navigation

[0] Message Index

Go to full version